MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8523H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/13/2025.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - when did the alleged deficiency occurred (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? during passage through tissue & during tying.- how many devices demonstrated the alleged deficiency? they tried 3 different packages.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Device not yet received.- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq): (b)(6).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.It was reported that the sutures break during surgery.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 h3 investigation summary: the product was returned to ethicon for evaluation.Twenty one unopened samples that pertains to product code 8523h were received for analysis.As per the sampling plan, a visual inspection was performed on thirteen samples, no defects were found on the packages.The packets were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no issue related to breakage suture or anomalies were observed during evaluation.Also, a functional test was performed using an instron equipment and tensile force were above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Mismatch information: expected 8523h; lot# rmbdqm but received (21) 8523h; lot# rmbdqm and (3) 8523h; lot# rcbdaq.Product received under awb# 390636528239; from belgium.Please confirm if the lot# rcbdaq belongs to this complaint.1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex a device has been received, however clarification is requested whether the product belongs to this complaint.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.Three unopened samples were received for analysis.Product code 8523h, lot rcbdaq.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Corrected data: d4 multiple lot reported.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.

Brand Name
PRLNE BLU 36IN 2-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22204750
Report Number2210968-2025-06893
Device Sequence Number12451409
Product Code GAW
UDI-Device Identifier10705031016590
UDI-Public(01)10705031016590(17)261031(10)RMBDQM
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8523H
Device Lot NumberRMBDQM, RCBDAQ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/11/2025
07/18/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date08/06/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown